Alert archive / Michigan / Freeze Warnings in 2012

Freeze Warning 6, NWS Gaylord, MI

April 5, 201222 counties in Michigan

NWS Gaylord, MI issued this freeze warning at Apr 5, 2012, 11:55 AM EDT for 22 counties in Michigan. It took effect at Apr 6, 2012, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 11:55 AM EDT (15:55 UTC)
In effect from
Apr 6, 2012, 2:00 AM EDT
Expired
Apr 6, 2012, 10:00 AM EDT
In force
8 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 3.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WWUS73 KAPX 051555
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1155 AM EDT THU APR 5 2012

...SUB FREEZING TEMPERATURES EXPECTED THE NEXT SEVERAL NIGHTS...

.HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT
LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN
CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH
SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR OR A LITTLE BELOW
NORMAL...WHICH IS THE MID TO UPPER 20S.

MIZ016>036-041-042-060000-
/O.NEW.KAPX.FZ.W.0006.120406T0600Z-120406T1400Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1155 AM EDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S 
   ALONG THE GREAT LAKES COASTLINE...AND INTO THE LOWER 20S OVER 
   INTERIOR AREAS. 

 * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE FRIDAY
   NIGHT.

IMPACTS...

 * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE 
   WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
325 
WWUS73 KAPX 051944
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EDT THU APR 5 2012

...SUB FREEZING TEMPERATURES EXPECTED THE NEXT COUPLE OF NIGHTS...

.HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT
LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN
CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH
SATURDAY...WITH LOW TEMPERATURES AVERAGING NEAR OR A LITTLE BELOW
NORMAL...WHICH IS THE MID TO UPPER 20S.

MIZ016>036-041-042-060345-
/O.CON.KAPX.FZ.W.0006.120406T0600Z-120406T1400Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
344 PM EDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S 
   ALONG THE GREAT LAKES COASTLINE...AND INTO THE LOWER 20S OVER 
   INTERIOR AREAS. 

 * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE FRIDAY 
   NIGHT. 

IMPACTS...

 * DAMAGE IS POSSIBLE TO EMERGING VEGETATION. MOST VULNERABLE 
   WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
179 
WWUS73 KAPX 060203
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EDT THU APR 5 2012

...SUB FREEZING TEMPERATURES EXPECTED THE NEXT COUPLE OF NIGHTS...

.HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT
LAKES FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN
CHILLY WEATHER FOR NORTHERN MICHIGAN EACH MORNING THROUGH
SATURDAY...WITH LOW TEMPERATURES AVERAGING BELOW NORMAL.

MIZ016>036-041-042-061015-
/O.CON.KAPX.FZ.W.0006.120406T0600Z-120406T1400Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1003 PM EDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 20S ALONG THE
   GREAT LAKES COASTLINE...AND INTO THE TEENS OVER INTERIOR AREAS.

 * COLDER TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE FRIDAY 
   NIGHT. 

IMPACTS...

 * DAMAGE TO EMERGING VEGETATION IS EXPECTED. MOST VULNERABLE
   WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
576 
WWUS73 KAPX 060703
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
303 AM EDT FRI APR 6 2012

...HARD FREEZE ONGOING...AND EXPECTED AGAIN FRIDAY NIGHT...

.HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD...ACROSS THE GREAT
LAKES THROUGH EARLY SATURDAY MORNING. THIS PATTERN HAS YIELDED
CHILLY TEMPERATURES ACROSS THE REGION EARLY THIS MORNING...WITH AN
ADDITIONAL HARD FREEZE EXPECTED FRIDAY NIGHT. 

MIZ016>036-041-042-061400-
/O.CON.KAPX.FZ.W.0006.000000T0000Z-120406T1400Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
303 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL CONTINUE TO FALL THROUGH THE EARLY MORNING
   HOURS. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOWER
   AND MIDDLE 20S ALONG THE GREAT LAKES COASTLINE...INTO THE TEENS
   OVER INTERIOR AREAS.

 * SUB-FREEZING TEMPERATURES WILL RESULT IN ANOTHER HARD FREEZE
   FRIDAY NIGHT.

IMPACTS...

 * DAMAGE TO EMERGING VEGETATION IS EXPECTED. MOST VULNERABLE 
   WILL BE FRUIT TREES ON WHICH BLOSSOMS HAVE FORMED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARNOTT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at Apr 5, 10:36 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 5, 10:36 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1036 AM EDT THU APR 5 2012

.SYNOPSIS...

HIGH PRESSURE WILL CONTINUE TO SLOWLY BUILD ACROSS THE GREAT LAKES
FOR THE NEXT SEVERAL DAYS. THIS PATTERN WILL MAINTAIN FAIR WEATHER
FOR NORTHERN MICHIGAN THROUGH SATURDAY...WITH HIGH AND LOW
TEMPERATURES AVERAGING NEAR TO SLIGHTLY ABOVE NORMAL. THE NEXT
CHANCE OF RAIN WILL HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY...AS A
COLD FRONT MOVES THROUGH THE REGION.

&&

.UPDATE...
ISSUED AT 1027 AM EDT THU APR 5 2012

CLOUD MASS THIS MORNING HAS BEEN HANGING ON, BUT IS BEGINNING TO
THIN OUT OVER MOST OF THE REGION, AND AT THE UPWIND EDGE OF THE
CLOUDS, THE DRY AIR IS BEGINNING TO PUSH THE CLOUDS SE AND OUT OF
THE REGION. SO WILL ADJUST THE SKY GRIDS TO FADE THE CLOUDS AND
CLEAR THE SKIES BY THE EARLY AFTERNOON. OTHERWISE...THE CLOUDS TO
THE WEST WILL EVENTUALLY MIX OUT ONCE WE MIX HIGHER. SO CLEAR
SKIES ARE EXPECTED IN THE AFTERNOON.

UPDATE ISSUED AT 632 AM EDT THU APR 5 2012

PRIMARY FORECAST UPDATE OVER THE PAST HOUR IS TO INCREASE COVERAGE
OF LAKE-INDUCED STRATUS THAT HAS DEVELOPED OVER LAKE HURON...AND
ADVECTED AS FAR WEST AS INTERSTATE 75 EARLY THIS MORNING. EXPECT
THAT IT WILL MAKE A LITTLE MORE WESTWARD PROGRESS BEFORE DAYTIME
HEATING COMMENCES...ALONG WITH APPROACHING LOW/MID LEVEL
DRYING...WHICH SHOULD CONSPIRE TO SCATTER OUT THIS MOISTURE BY
MID-LATE MORNING. HAVE ALSO MADE SOME ADJUSTMENTS IN TEMPERATURES
AS CLOUD COVER AREAS REMAIN IN THE LOWER/MID 30S WITH MANY
INTERIOR SPOTS DROPPING INTO THE LOWER/MIDDLE 20S. FREEZE WARNING
STILL LOOKS ON TRACK AND WILL NOT TAKE IT DOWN UNTIL MINS ARE
REACHED.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 242 AM EDT THU APR 5 2012

NORTHERN STREAM INFLUENCE CONTINUES TO DOMINATE OUR WEATHER...WITH
TROUGH/REX-BLOCK/TROUGH PATTERN IN PLACE OVER NOAM.  WE FIND
OURSELVES FIRMLY ENTRENCHED UNDER NORTHWEST FLOW ALOFT.
TEMPERATURES WERE FALLING BACK TO SUB-FREEZING LEVELS EARLY THIS
MORNING AS THE LOWER TROPOSPHERE CONTINUES TO COOL /H85 TEMPS
FALLING BELOW -5C AS OF THIS WRITING/...BUT TEMPERATURES ARE PRETTY
MUCH WHERE THEY SHOULD BE FOR THIS TIME IN MARCH...BOTH AT THE
SURFACE AND ALOFT.

EARLY MORNING WATER VAPOR IMAGERY REVEALS ANOTHER MOISTURE-STARVED
SHORTWAVE IN THE NORTHWEST FLOW OVER EASTERN LAKE SUPERIOR.  THIS
WILL HELP VEER THE LOWER/MID LEVEL FLOW MORE NORTHERLY...WITH THE
SURFACE FLOW GAINING AN INCREASINGLY EASTERLY COMPONENT AS CANADIAN
HIGH PRESSURE BUILDS FROM WESTERN HUDSON BAY ATTM...INTO NORTHERN
ONTARIO TONIGHT AND EVENTUALLY OVERHEAD BY THE DAY ON FRIDAY.  THIS
WILL SPELL A VERY DRY PERIOD...WITH NO PRECIPITATION TO SPEAK OF
THROUGH THE SHORT TERM.  STILL...GIVEN THE CANADIAN AIRMASS...THERE
ARE CONTINUED FREEZE CONCERNS...ALONG WITH LIKELY ONE MORE DAY OF
ELEVATED FIRE DANGER BEFORE WINDS SLACKEN.

TODAY...EXPANDING STRATOCUMULUS OVER LAKE HURON WILL BE A CONCERN
THROUGH EARLY MORNING AS THIS TYPE OF CLOUDINESS...TRAPPED BENEATH
THE THE APPROACHING HIGH PRESSURE CAN HAVE A TENDENCY TO HANG AROUND
LONGER THAN ANTICIPATED.  FEEL THAT THIS DEVELOPMENT WILL CEASE WITH
DAYTIME MIXING...AND AS TEMPS ALOFT WARM AND DAYTIME MIXING
COMMENCES...THESE CLOUDS WILL SCATTER OUT.  ELSEWHERE...NOTHING BUT
CLEAR SAILING TODAY.  COOL ADVECTION AND LIMITED VERTICAL MIXING
WILL YIELD A COOLER DAY THAN WEDNESDAY WITH T92S AT OR JUST BELOW
FREEZING SUGGESTING HIGHS IN THE MIDDLE TO PERHAPS UPPER 40S FROM
NORTH TO SOUTH. THIS IS GENERALLY CLOSE TO CONSENSUS GUIDANCE.
LOOKING UPSTREAM NORTH OF LAKE SUPERIOR ON WEDNESDAY...DEWPOINTS
HAD NO TROUBLE FALLING TO NEAR 10F...AND GUIDANCE IS STARTING TO
CATCH ON THIS /SEE 12 DEGREE DEWPOINT AT GOV ON THE MET/...SO WILL
LOWER DEWPOINTS A LITTLE MORE THIS AFTERNOON...WHICH...WHEN
COMBINED WITH CONTINUED GUSTY NORTH-NORTHEAST WINDS WILL YIELD
ANOTHER ENHANCED FIRE DANGER DAY TODAY.

TONIGHT...AS HIGH PRESSURE BUILDS CLOSER TONIGHT...WINDS SLACKEN
ABOVE THE SURFACE...SUGGESTING NEAR COMPLETE DE-COUPLING /SAVE
PERHAPS NEAR SAGINAW BAY/ WHICH /WITH CLEAR SKIES/ SHOULD ALLOW FOR
FULL USE OF THE VERY DRY LLEVEL AIRMASS TO BRING THE COLDEST NIGHT
SINCE THE 9TH/10TH OF MARCH.  WILL TREND TEMPS DOWN A LITTLE WITH
THIS PACKAGE...BUT KEEPING THE BASIC FLAVOR OF MID TEENS OVER THE
INTERIOR INCREASING TO THE LOWER 20S ALONG THE LAKE MICHIGAN COAST OF
NORTHERN LOWER.  AFTER COORDINATING WITH GRR/DTX...HAVE DECIDED TO
LET THIS MORNING/S FREEZE WARNING EXPIRE...AND THEN RE-ISSUE FOR
TONIGHT.

FRIDAY...EXPECT FULL SUNSHINE AND GRADUALLY MODERATING LOW LEVEL
TEMPERATURES TO BRING A VERY SEASONABLE DAY TO NORTHERN MICHIGAN
WITH TEMPERATURES RISING DRAMATICALLY FROM THE CHILLY OVERNIGHT LOWS
MENTIONED ABOVE.  T92 RISES TO THE SINGLE DIGITS ABOVE 0C...WITH H85
NEARING THE FREEZING MARK AS WELL.  WITH THE HIGH OVERHEAD...
VERTICAL MIXING WILL AGAIN BE LIMITED...BUT WE SHOULD STILL REACH
THE LOWER TO MIDDLE 50S FROM NORTH TO SOUTH.  VERY DRY AIRMASS WILL
AGAIN BRING AFTERNOON RELATIVE HUMIDITIES INTO THE 20S /AND PERHAPS
UPPER TEENS/  BUT WITH HIGH CLOSE TO OVERHEAD...WINDS WILL LIKELY
ONLY RANGE FROM 5-10MPH...SO WHILE FINE FUELS WILL BE DRY...FIRE
DANGER WILL BE SOMEWHAT REDUCED FROM THURSDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 242 AM EDT THU APR 5 2012

REMARKABLY QUIET PERIOD OF WEATHER SET TO CONTINUE INTO THE
BEGINNING OF THE UPCOMING WEEKEND...COURTESY OF CURRENT BLOCKY
PATTERN OVER NOAM. THIS WILL GIVE TIME FOR CURRENT SPRAWLING HUDSON
BAY HIGH TO BUILD DUE SOUTH INTO MICHIGAN OVER THE COMING DAYS AS
MID LEVEL CONFLUENCE AXIS IS STUBBORN TO LEAVE. ABOVE CONTINUES TO
SUPPORT EXCELLENT DIURNAL TEMPERATURE SWINGS AND RENEWAL OF HARD
FREEZE CONDITIONS FRIDAY NIGHT. NEXT CHANCE FOR RAIN ARRIVES LATER
IN THE WEEKEND WHEN PIECE OF CURRENT WEST COAST TROUGH BREAKS OFF
AND CUTS THROUGH THE NORTHERN LAKES. FORECAST CONCERNS INITIALLY
CENTER ON JUST HOW COLD TEMPERATURE DROP FRIDAY NIGHT...WITH LATER
PERIODS DOMINATED BY MAINLY LOW END RAIN CHANCES AND
TEMPERATURE/CLOUD TRENDS.

HARD FREEZE ONCE AGAIN A NEAR CERTAINTY FRIDAY NIGHT AS CENTER OF
HIGH PRESSURE BUILDS DIRECTLY OVERHEAD. MOISTURE DEPLETED AIRMASS
(AOB 0.20 INCHES) AND QUICKLY CALMING WINDS SUPPORTS TANKING EVENING
TEMPERATURES...AND SEE LITTLE REASON WIDESPREAD TEMPERATURES IN THE
TEENS AND 20S WON'T BE REALIZED BY SATURDAY MORNING. COULD EASILY
SEE JUST COPYING/PASTING LOWS THAT WILL OCCUR TONIGHT INTO THE
FRIDAY NIGHT TEMPERATURE FORECAST (WITH PERHAPS A SLIGHT UPWARD
ADJUSTMENT TO ACCOUNT FOR WARMER LATER AFTERNOON TEMPERATURES).
OTHER THAN INCREASING AFTERNOON HIGH CLOUDS SATURDAY...ANOTHER
SUN-FILLED DAY IS EXPECTED. EXCELLENT DIURNAL RECOVERY AND THE
FAINTEST HINT OF WEAK WAA ON BACKSIDE OF DEPARTING SURFACE RIDGE
SUPPORTS HIGHS WELL INTO THE 50S..WITH EVEN A FEW INTERIOR REGIONS
OF NORTHERN LOWER PUSHING 60 DEGREES. LATE MORNING AND AFTERNOON
LAKE BREEZE DEVELOPMENT WILL OF COURSE KEEP IMMEDIATE SHORELINE
LOCALES A FEW DEGREES COOLER.

RATHER STRONG SHORTWAVE STILL SLATED TO PUSH ACROSS THE HIGH PLAINS
INTO THE WESTERN LAKES SATURDAY NIGHT AND SUNDAY...PROPELLING A COLD
FRONT ACROSS OUR AREA SUNDAY MORNING AS IT DOES SO. MOISTURE
PROFILES (SPECIFICALLY...LACK THEREOF) CONTINUES TO CAST DOUBT ON
SHOWER COVERAGE WITH THE FRONTAL PASSAGE. CROSS SECTION PROGS STILL
SUPPORT A RAPID THINNING OF PRE-FRONTAL MOISTURE AXIS AS IT MOVES
INTO THE STATE SATURDAY NIGHT AS IT BECOMES DISCONNECTED FROM
DEEPER MOISTURE LOCATED OVER THE SOUTH CENTRAL PLAINS. STILL SOME
TIMING UNCERTAINTY AS WELL...WITH DEVIATIONS OF UP TO 6 HOURS WITH
LATEST PROGS. PATTERN RECOGNITION OF BLOCKY FLOW REGIME AND
ANTECEDENT VERY DRY AIRMASS STILL SUPPORT THE SLOWER
SCENARIO...WITH A BROKEN (AND DECAYING) LINE OF LIGHT SHOWERS
SPREADING EAST THROUGH THE REGION LATER SATURDAY EVENING INTO SUNDAY
MORNING. ABOVE CONTINUES TO SUPPORT MAINTENANCE OF JUST LOW END
CHANCE POP MENTION THROUGH THIS PERIOD.

SIMPLY TOO MUCH UNCERTAINTY TO DEVIATE TOO MUCH FROM INHERITED
FORECAST FOR EARLY NEXT WEEK. UNCERTAINTY TIED TO AMOUNT OF
INTERACTION BETWEEN ABOVE MENTIONED WAVE AND EXPECTED NEW ENGLAND
CLOSED LOW. SOME RETROGRESSION OF DEEP TROUGH APPEARS PLAUSIBLE AS
THEY INTERACT...ALTHOUGH JUST HOW FAR WEST STILL HIGHLY
QUESTIONABLE. RECENT TRENDS (AS WELL AS A GROWING AMOUNT OF
MID-RANGE GUIDANCE) SUPPORT MAIN DYNAMICS AND CORE OF DEEPEST
MOISTURE REMAINING OFF TO OUR EAST...WITH MORE OF A DRY NORTHERLY
FLOW DEVELOPING OVER OUR AREA BY LATER MONDAY INTO TUESDAY. DECENT
SHOT OF COLD AIR STILL EXPECTED...ALTHOUGH DEARTH OF DEEP MOISTURE
LIKELY TO KEEP ANY LAKE CONTRIBUTION RELEGATED TO LOW-TOPPED
STRATO-CU DEVELOPMENT. INHERITED FORECAST ALREADY FITS WELL WITH
THIS LESS AGGRESSIVE SCENARIO.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 719 AM EDT THU APR 5 2012

VFR CONDITIONS EXPECTED THROUGH THE UPCOMING TAF PERIOD AS
CANADIAN HIGH PRESSURE CONTINUES TO BUILD TOWARDS THE REGION FROM
THE NORTHWEST. LAKE-INDUCED STRATUS/STRATOCUMULUS HAS ENSHROUDED
APN IN LOW VFR CIGS...AND IT WILL TAKE SOME TIME THIS MORNING TO
BURN THIS OFF...BUT AFTERWARDS /AND AT THE OTHER TERMINALS/ CLEAR
SKIES ARE EXPECTED FOR THE REMAINDER OF THE TAF PERIOD WITH NO FOG
EXPECTED TONIGHT DUE TO VERY DRY LOW LEVEL AIRMASS.

NORTHEAST WINDS AROUND 5KTS EARLY THIS MORNING WILL FRESHEN TO
10G18KTS FOR THE DAY TODAY BEFORE DIMINISHING TO CALM THIS
EVENING.

&&

.MARINE...
ISSUED AT 242 AM EDT THU APR 5 2012

WINDS EARLY THIS MORNING CONTINUE TO REACH NEAR SMALL CRAFT LEVELS
FROM MANISTEE TO GRAND TRAVERSE LIGHT...WITH STRONGER WINDS ON THE
LAKE HURON COAST FROM PRESQUE ISLE LIGHT SOUTH.  WILL CONTINUE SMALL
CRAFTS FOR THE MORNING IN THESE LOCALES...TAKING THEM DOWN
ELSEWHERE.  WINDS/WAVES WILL CONTINUE TO DIMINISH AS HIGH PRESSURE
APPROACHES FROM THE NORTHWEST...WITH VERY QUIET CONDITIONS TAKING
OVER FOR THURSDAY-FRIDAY.  WINDS TURN SOUTHERLY THIS WEEKEND...AND
MAY MAKE A RUN AT SMALL CRAFT LEVELS SATURDAY NIGHT/SUNDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LHZ348-349.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ344>346.
LS...NONE.

&&

UPDATE...JL
SYNOPSIS...MB
SHORT TERM...JA
LONG TERM....MB
AVIATION...JA
MARINE...JA
Hazardous weather outlook, Apr 5, 2:51 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
251 AM EDT THU APR 5 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
061000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
251 AM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A HARD FREEZE IS LIKELY OVER ALL OF NORTHERN LOWER MICHIGAN
TONIGHT.

GUSTY NORTHWEST WINDS AND LOW HUMIDITIES WILL LEAD TO ELEVATED
FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

A HARD FREEZE IS POSSIBLE AGAIN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ARNOTT

Nearby

Freeze Warnings in Michigan, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.